Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 73, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 9, 2006, 5:31 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 5:31 PM MST (00:31 UTC)
- Expired
- Aug 9, 2006, 6:15 PM MST
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 100031 SVRVEF AZC015-CAC071-100115- /O.NEW.KVEF.SV.W.0073.060810T0031Z-060810T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 531 PM PDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... EXTREME SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 615 PM PDT(615 PM MST). * AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF PARKER DAM...OR ABOUT 8 MILES SOUTHEAST OF LAKE HAVASU CITY...AND WAS MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE...PARKER DAM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE HAVASU...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3449 11420 3438 11437 3423 11423 3433 11404 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 100055 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 555 PM PDT WED AUG 9 2006 AZC015-CAC071-100115- /O.CON.KVEF.SV.W.0073.000000T0000Z-060810T0115Z/ MOHAVE AZ-SAN BERNARDINO CA- 555 PM PDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM PDT (615 PM MST) FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES... AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF PARKER DAM...AND WAS MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE...PARKER DAM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE HAVASU...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3449 11420 3438 11437 3423 11423 3433 11404 $$ PIERCE
000 WWUS55 KVEF 100118 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 618 PM PDT WED AUG 9 2006 AZC015-CAC071-100125- /O.EXP.KVEF.SV.W.0073.000000T0000Z-060810T0115Z/ MOHAVE AZ-SAN BERNARDINO CA- 618 PM PDT WED AUG 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SAN BERNARDINO AND SOUTHWESTERN MOHAVE COUNTIES EXPIRED AT 615 PM PDT (615 PM MST)... THE SEVERE THUNDERSTORM THAT WAS SOUTHEAST OF LAKE HAVASU CITY WEAKENENED AS IT MOVED SOUTHEAST ALONG THE MOHAVE/LA PAZ COUNTY LINES. SCATTERED THUNDERSTORMS WILL CONTINUE IN AND AROUND LAKE HAVASU CITY THROUGH 715 PM. THE STORMS WILL CONTINUE TO PRODUCE WIND GUSTS TO 45 MPH...SMALL HAIL AND BRIEF HEAVY RAIN. LAT...LON 3449 11420 3438 11437 3423 11423 3433 11404 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:28 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 9, 2:28 PM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 228 PM PDT WED AUG 9 2006 .SYNOPSIS...MOIST MONSOON AIR IS IN PLACE OVER NORTHWEST ARIZONA AND SOUTHERN NEVADA AND WILL BE SO FOR THE REST OF THE WEEK. THIS WILL BRING THUNDERSTORMS EACH AFTERNOON AND EVENING TO THESE AREAS AS WELL. CENTRAL NEVADA AND EASTERN CALIFORNIA WILL STAY RELATIVELY DRY THE REST OF THE WEEK. && .SHORT TERM...CONVECTION NEVER WENT AWAY FROM LAST NIGHTS ACTIVITY. SEVERE STORMS WITH HEAVY RAIN HAVE BEEN OCCURRING IN SOUTHER CLARK AND IN MOHAVE COUNTIES. THE ATMOSPHERE HAS CONSIDERABLY MOISTEN THE LAST 24 HOURS WITH ABOUT AN INCH INCREASE IN PW. THE MOIST AIR IS UNSTABLE WITH ACARS REPORTS SHOWING SOUTHERN NEVADA STILL BEING IN THE RIGHT REAR QUAD OF THE JET. EXPECT THE MOISTURE TO STICK AROUND THE NEXT FEW DAYS. GFS AND NAM BOTH KEEP THE MOISTURE IN MOHAVE CLARK AND EASTERN SAN BERNARDINO COUNTIES. EXPECT A CONTINUED ROUND OF DIURNAL STORMS EACH DAY WITH THE MAIN FOCUS BEING IN HIGH TERRAIN. THE EXTENDED SHOWS A DRYING TREND THIS WEEKEND AS A TROUGH APPROACHES THE COAST. .LONG TERM...LITTLE CHANGE TO EXTENDED FORECAST. EXPECT LIMITED MOISTURE TO REMAIN IN PLACE ACROSS MOHAVE COUNTY THROUGH THE PERIOD ALLOWING FOR A SLIGHT CHANCE TO CHANCE OF DIURNAL THUNDERSTORMS...ESPECIALLY OVER THE HIGHER ELEVATIONS. THE REMAINDER OF THE AREA WILL REMAIN DOMINATED BY DRY SOUTHWEST FLOW AS A TROF LINGERS ALONG THE CALIFORNIA COAST. TEMPERATURE GUIDANCE CONTINUES TO INDICATE TEMPS REMAINING NEAR NORMAL WITH LITTLE DAY TO DAY CHANGE. && .AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE PEACH SPRINGS CORRIDOR THROUGH THIS EVENING...WITH ISOLATED ACTIVITY LINGERING OVER THE AREA OVERNIGHT. EXPECT TO SEE MORE SCATTERED ACTIVITY TOMORROW AFTERNOON OVER THE PEACH SPRINGS AND MORMON MESA CORRIDORS.TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED... FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. JACQUES/MOSES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 9, 11:26 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PDT WED AUG 9 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-100930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1126 AM PDT WED AUG 9 2006 /1126 AM MST WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR TODAY IN MOHAVE COUNTY ARIZONA AND CLARK COUNTY NEVADA. THE PRIMARY THREAT FOR THE MOHAVE COUNTY STORMS WILL BE HEAVY RAIN AND POSSIBLE LOCAL FLOODING. IN CLARK COUNTY THE STORMS WILL BE CAPABLE OF HEAVY RAIN AND STRONG OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING TTHUNDERSTORMSARE EXPECTED IN SOUTHER NEVADA SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA EACH DAY TROUGH SATURDAY AND MOISTURE MONSOON AIR OVERLAYS THESE AREAS. DRY IS EXPECTED SUNDAY ONWARDS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JACQUES
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.